Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 145, NWS Tallahassee, FL

August 18, 2007Irwin County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 18, 2007, 6:36 PM EDT for Irwin County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 6:36 PM EDT (22:36 UTC)
Expired
Aug 18, 2007, 7:00 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Irwin County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 182237
SVRTAE
GAC155-182300-
/O.NEW.KTAE.SV.W.0145.070818T2236Z-070818T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 700 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MYSTIC...OR ABOUT 7 MILES WEST OF OCILLA...AND MOVING NORTHWEST AT 
  20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WATERLOO BY 650 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3167 8327 3154 8330 3150 8333 3151 8338
      3155 8339 3157 8342 3158 8349 3169 8347
      3172 8344

$$

12-WATSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:30 PM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Aug 18, 3:30 PM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT SAT AUG 18 2007

.SYNOPSIS...WITH THE DRYING EFFECTS NOW CLEARLY SEEN ON THE LATEST
WV IMAGERY WITH THE UPPER LOW MOVING WESTWARD INTO THE EASTERN GULF
OF MEXICO...IT LOOKS LIKE IT COULD BE A FAIRLY LATE START FOR THE
SEA BREEZE CONVECTION ACROSS THE REGION THIS AFTERNOON. THIS DRIER
MID LEVEL AIR BEING PULLED DOWN FROM THE NE COULD ALSO SHIFT THE
FOCUS OF THE STRONGEST CONVECTION AND POTENTIAL MCS DEVELOPMENT JUST
TO THE WEST OF OUR CWA...ALTHOUGH ANY OF THE INDIVIDUAL CELLS WHICH
DO DEVELOP IN OUR AREA COULD STILL BE STRONG TO SEVERE GIVEN OUR
INSTABILITY PARAMETERS. THANKS TO SPC FOR THE BRIEF COORDINATION.
OVER THE COASTAL WATERS...WINDS ARE GENERALLY OUT OF THE E-SE OVER
MOST OF THE AREA...WITH THE SEA BREEZE JUST BEGINNING TO TAKE SHAPE
ALONG THE COAST.

&&

.SHORT TERM...ONCE THIS UPPER LOW MOVES FURTHER WEST INTO THE GULF
OF MEXICO OVER THE NEXT 24 HRS...THE PERSISTENT AND FORMIDABLE UPPER
RIDGE WILL BUILD BACK IN OVER THE REGION...GIVING US ANOTHER STRETCH
OF UNSEASONABLY HOT CONDITIONS. WITH TEMPS LIKELY REACHING BACK UP
INTO THE UPPER 90S TO NEAR 100 DEGREES ONCE AGAIN...WILL NEED TO
MONITOR SFC DEWPOINTS CLOSELY FOR HEAT ADVISORY CRITERIA. AT THIS
TIME...IT APPEARS THAT TDS WILL COMBINE WITH THE HIGH TEMPS TO
REMAIN JUST BELOW ADVISORY LEVELS...BUT HEADLINES OF 105-109 DEGREES
CAN BE EXPECTED FOR SUNDAY AND MONDAY. SUBSIDENCE WILL ALSO
ACCOMPANY THE UPPER RIDGE...AND THIS WILL LIKELY LIMIT AFTERNOON
POPS TO THE 20 PERCENT RANGE OVER THE NEXT COUPLE OF DAYS.

&&

.LONG TERM...WHILE ALL EYES WILL BE ON HURRICANE DEAN AS HE REVEALS
HIS FATE ...A CONTINUANCE OF HOT TEMPERATURES AND FAIRLY BENIGN
WEATHER CONDITIONS WILL CONTINUE ACROSS OUR CWA THROUGH THIS TIME
FRAME. AT THIS TIME...THERE IS STILL A DEGREE OF UNCERTAINTY WITH
REGARDS TO THE TRACK. ON DAY FOUR AND FIVE...THE OBJECTIVE AIDS
BEGIN TO SPREAD QUITE A BIT WITH AN OVERALL MEAN TRACK BEING ACROSS
THE YUCATAN PENINSULA AND INTO THE SOUTHWESTERN GULF OF MEXICO. GIVEN
THIS TRACK...THE MAIN IMPACT LOCALLY WILL BE SOUTHERLY SWELLS AND
MODERATE SURF ACROSS OUR MARINE AREA (REFER TO MARINE SECTION BELOW).

&&

.AVIATION....DECIDED TO CARRY TEMPO GROUPS FROM 22Z-02Z FOR
CONVECTION AT ALL TAF SITES EXCEPT ABY. SOME OF THE STORMS MAY BE
STRONG TO SEVERE AS SPC HAS REGION HIGHLIGHTED FOR SLIGHT RISK.
OTHERWISE...VFR WILL PREVAIL THROUGH THE PERIOD. WE CONTINUE TO SHOW
TEMPOS FOR MVFR VSBYS BETWEEN 09Z AND 12Z SUNDAY.

&&

.MARINE...ALTHOUGH HURRICANE DEAN WILL LIKELY REMAIN WELL TO OUR
SOUTH THROUGH ITS ENTIRE LIFESPAN...LARGE SWELLS FROM ITS VAST
ENVELOPE OF WINDS MAY CERTAINLY PLAY A PART IN OUR MARINE FCST FOR
THE EARLY TO MIDDLE PART OF THE WEEK...DESPITE WINDS REMAINING LIGHT
ACROSS OUR COASTAL WATERS. THIS COULD CREATE AT LEAST A BRIEF BUT
IDEAL PERIOD OF SURF CONDITIONS FOR AREA ENTHUSIASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  98  75  96  75 /  20  20  10  20  10
PANAMA CITY  75  95  77  96  80 /  20  20  10  30  10
DOTHAN       73  96  74  96  74 /  20  20  10  30  10
ALBANY       74  97  76  96  75 /  20  20  10  20  10
VALDOSTA     71  97  73  97  74 /  20  20  10  20  10
CROSS CITY   72  97  74  97  74 /  20  20  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION/FIRE WX...BARRY
PUBLIC/MARINE...GOULD
LONG TERM...GIBBS
Hazardous weather outlook, Aug 18, 5:46 AM EDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
546 AM EDT SAT AUG 18 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-191000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
546 AM EDT SAT AUG 18 2007 /446 AM CDT SAT AUG 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OUT
AHEAD OF A COLD FRONT JUST TO THE NORTH AND PUSH SOUTH ACROSS THE
AREA DURING THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY
REACH SEVERE LEVELS WITH THE MAIN THREAT BEING FREQUENT
LIGHTNING...HAIL...GUSTY WINDS...AND HEAVY RAINFALL. THESE SHOWERS
AND STORMS WILL LIKELY PERSIST INTO THE LATE EVENING HOURS BEFORE
DISSIPATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD REMAIN ISOLATED AT
BEST THROUGH THE PERIOD. HEAT INDICES WILL BE SEVERAL DEGREES
OVER 100 EACH DAY. WINDS OVER THE GULF COASTAL WATERS WILL BEGIN
TO INCREASE LATER IN THE WEEKEND. AS HURRICANE DEAN PASSES NEAR
THE YUCATAN CHANNEL MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE
NORTHWARD INTO THE NORTHEAST GULF RESULTING IN SEAS THAT COULD
REACH ADVISORY LEVELS BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

GIBBS

In the hours before

Local storm report, Aug 18, 2:22 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     6 ENE MONTICELLO        30.58N 83.78W
08/18/2007                   JEFFERSON          FL   EMERGENCY MNGR

            TREES WERE DOWN ON ASHVILLE ROAD, BASSETT-DAIRY ROAD AND
            ALONG STATE HIGHWAY 146.

&&
Local storm report, Aug 18, 2:22 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE TALLAHASSEE FL
222 PM EDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     TSTM WND DMG     6 ENE MONTICELLO        30.58N 83.78W
08/18/2007                   JEFFERSON          FL   EMERGENCY MNGR

            TREES WERE DOWN ON ASHVILLE ROAD, BASSETT-DAIRY ROAD AND
            ALONG STATE HIGHWAY 146.

&&
Special weather statement, Aug 18, 4:01 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
401 PM EDT SAT AUG 18 2007

GAZ161-182100-
LANIER-
401 PM EDT SAT AUG 18 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LANIER COUNTY...

* UNTIL 500 PM EDT

AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DU PONT...OR 9 MILES WEST OF HOMERVILLE...
MOVING WEST AT 25 MPH.

PEOPLE IN CENTRAL LANIER COUNTY...INCLUDING THE CITY OF LAKELAND...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 18, 4:38 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
438 PM EDT SAT AUG 18 2007

GAZ148-160-182115-
BERRIEN-LOWNDES-
438 PM EDT SAT AUG 18 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BERRIEN AND LOWNDES
COUNTIES...

* UNTIL 515 PM EDT

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RAY CITY...OR 7 MILES WEST OF LAKELAND...
MOVING WEST AT 25 MPH.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Aug 18, 6:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
609 PM EDT SAT AUG 18 2007

GAZ131-182245-
IRWIN-
609 PM EDT SAT AUG 18 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR IRWIN COUNTY...

* UNTIL 645 PM EDT

AT 607 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR OCILLA...MOVING NORTHWEST AT 30 MPH.

PEOPLE IN WESTERN IRWIN COUNTY...INCLUDING THE CITIES OF OCILLA AND
MYSTIC...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.